Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 350, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 3, 2011, 6:11 PM CDT for Cannon County, Rutherford County, Wilson County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2011, 6:11 PM CDT (23:11 UTC)
- Expired
- Aug 3, 2011, 6:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cannon County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 6:20 PM CDT | HAIL 1 | 6 Ese Walterhill, TN | QUARTER SIZE HAIL REPORTED IN LASCASSAS BY PUBLIC VIA FACEBOOK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 716 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
897 WUUS54 KOHX 032311 SVROHX TNC015-149-189-032345- /O.NEW.KOHX.SV.W.0350.110803T2311Z-110803T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 611 PM CDT WED AUG 3 2011 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE... SOUTH CENTRAL WILSON COUNTY IN MIDDLE TENNESSEE... NORTHWESTERN CANNON COUNTY IN MIDDLE TENNESSEE... * UNTIL 645 PM CDT * AT 608 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR WALTERHILL...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... AUBURNTOWN... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3592 8601 3574 8616 3593 8646 3608 8634 TIME...MOT...LOC 2311Z 304DEG 13KT 3595 8631 $$ FORECASTER: ROSE
2 follow-up statements
899 WWUS54 KOHX 032327 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 627 PM CDT WED AUG 3 2011 TNC015-149-189-032345- /O.CON.KOHX.SV.W.0350.000000T0000Z-110803T2345Z/ RUTHERFORD TN-WILSON TN-CANNON TN- 627 PM CDT WED AUG 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN CANNON...SOUTH CENTRAL WILSON AND EAST CENTRAL RUTHERFORD COUNTIES UNTIL 645 PM CDT... AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES EAST OF WALTERHILL...OR 9 MILES NORTHEAST OF MURFREESBORO...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EAST CENTRAL RUTHERFORD...NORTHWESTERN CANNON AND SOUTH CENTRAL WILSON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3589 8639 3604 8626 3592 8601 3575 8616 TIME...MOT...LOC 2327Z 304DEG 13KT 3591 8623 $$ ROSE
649 WWUS54 KOHX 032347 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 647 PM CDT WED AUG 3 2011 TNC015-149-189-032357- /O.EXP.KOHX.SV.W.0350.000000T0000Z-110803T2345Z/ RUTHERFORD TN-WILSON TN-CANNON TN- 647 PM CDT WED AUG 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CANNON...SOUTH CENTRAL WILSON AND EAST CENTRAL RUTHERFORD COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3589 8639 3604 8626 3592 8601 3575 8616 TIME...MOT...LOC 2327Z 304DEG 13KT 3591 8623 $$ ROSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:24 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 3, 3:24 PM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 324 PM CDT WED AUG 3 2011 .DISCUSSION...THE PRESSURE COOKER LID HAS REMAINED INTACT SO FAR THIS AFTERNOON...SENDING TEMPS OVER 100 FOR THE WEST HALF OF THE MID STATE. JUICY DEW POINTS HAVE PUSHED HEAT INDEX VALUES OVER 110 IN SOME AREAS. SKIES HAVE REMAINED TOTALLY SUNNY...EXCEPT FOR SOME CONVECTIVE DEBRIS CLOUDS OVER OUR NORTHEAST COUNTIES. THE HEAT IS THE BIG STORY...AND AN EXCESSIVE HEAT WARNING WILL REMAIN IN PLACE OVER OUR WESTERN COUNTIES UNTIL 7 PM. ALSO AT 7 PM...WE WILL SCALE BACK THE REMAINING HEAT ADVISORY TO LINE UP WITH AREAS EXPECTED TO REACH DANGER LEVEL TOMORROW (105 HEAT INDEX) AND TO BETTER ALIGN WITH NEIGHBORING OFFICES. THE NEXT CONCERN WILL BE THUNDERSTORM POTENTIAL. A SURFACE BOUNDARY WILL MOVE ACROSS THE MID STATE THIS EVENING. IT WOULD SEEM REASONABLE THAT A FRONT ENCOUNTERING SUCH A HOT AND HUMID AIR MASS WOULD RESULT IN AT LEAST SOME THUNDERSTORMS...AND ALL THE SHORT RANGE MODELS WE HAVE VIEWED SHOW RAPID THUNDERSTORMS DEVELOPMENT OVER THE NEXT FEW HOURS. SO FAR...NOT MUCH HAS DEVELOPED. BUT WE WILL MAINTAIN OUR 40-50 PERCENT RAIN CHANCES WITH EXPECTATIONS THAT THE CAP WILL INDEED BE BROKEN. SOME OF THE EXPECTED THUNDERSTORMS COULD BE BRIEFLY SEVERE WITH DAMAGING DOWNBURST WINDS POSSIBLE. OTHERWISE...HEAVY DOWNPOURS AND LIGHTNING WILL BE THE MAIN IMPACTS. WE EXPECT SCT THUNDERSTORMS OVER THE NORTH FROM 5 PM TO 9 PM...AND OVER THE SOUTH FROM 7 PM TO 11 PM. ON THURSDAY...THE HEAT WILL BACK OFF AS THE FRONT SLIDES TO OUR SOUTH. A HEAT ADVISORY (MEANING HX VALUES FROM 105-110) WILL COVER GENERALLY OUR SOUTHERN AND FAR WESTERN COUNTIES. THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS...MAINLY OVER THE SOUTHWEST. THE PATTERN THROUGH THE REST OF THE FORECAST PERIOD WILL NOT BE AS HOT...BUT IT WILL BE WARM AND HUMID...AND MUCH MORE UNSETTLED. THE RIDGE WILL PULL WEST...ALLOWING A NORTHWEST UPPER FLOW TO DEVELOP OVER THE TN VALLEY. THIS WILL BRING PERIODIC WEATHER SYSTEMS...INCLUDING SOME MCS/S OUR WAY. IT IS IMPOSSIBLE TO PIN DOWN EXACT TIMING OF CONVECTION THAT FAR IN THE FUTURE...SO WE WILL SPREAD GENERALLY LOW POPS THROUGHOUT THE EXTENDED FORECAST. SOME PERIODS WILL PROBABLY HAVE NOTHING AND OTHERS WILL HAVE LARGE CLUSTERS OF STORMS...WE WILL JUST HAVE TO TAKE IT ONE DAY AT A TIME. 13 .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 77 95 74 95 / 50 20 10 40 CLARKSVILLE 73 94 72 94 / 50 20 10 40 CROSSVILLE 73 90 67 89 / 50 10 10 30 COLUMBIA 76 96 74 96 / 50 30 20 40 LAWRENCEBURG 75 97 73 95 / 50 30 20 40 WAVERLY 74 96 72 95 / 50 30 20 40 && .OHX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TNZ007>011-026>033- 059-062>065-078>080. HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR TNZ060-061-075-077-095. EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR TNZ005- 006-022>025-056>058-093-094. HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY FOR TNZ022-024-056>058-093-094. &&
Hazardous weather outlook, Aug 3, 5:43 AM CDT, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 543 AM CDT WED AUG 3 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 543 AM CDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... HEAT ADVISORY IS IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THIS AFTERNOON AND TONIGHT. HOT TEMPERATURES AND HUMIDITY WILL DRIVE AFTERNOON HEAT INDICES INTO THE 105 TO 110 DEGREE RANGE. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WIND IS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... HEAT ADVISORY IS ALSO IN EFFECT FOR LOCATIONS WEST OF THE CUMBERLAND PLATEAU THURSDAY. TEMPERATURES AND HUMIDITY WILL PUSH AFTERNOON HEAT INDICES TO AROUND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 12:35 PM CDT | Excessive Heat Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lawrence and 5 more | 6 hr |
| Aug 3, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 19 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.